MAUDE Adverse Event Report: STERILMED, INC. SHAVER BLADE STERLING CUDA LARGE HUB MAGENTA; ARTHROSCOPE

STERILMED, INC. SHAVER BLADE STERLING CUDA LARGE HUB MAGENTA; ARTHROSCOPE
Catalog Number LINC9254
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 09/25/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Since the product was not returned for analysis, no product failure analysis can be conducted and no determination of possible contributing factors could be made.The device history record (dhr) was review and no discrepancies related to the reported issue were uncovered.(b)(4).
 
Event or Problem Description
It was reported that a (b)(6) year old male patient underwent a shoulder arthroplasty performed with a sterlimed shaver "shaver blade sterling cuda large hub magenta" and metal shavings were observed during the procedure.It was unknown what intervention was performed.The device was exchanged and the procedure was continued.The issue with the metal shavings observed during the procedure was assessed as reportable.
 
Additional Manufacturer Narrative
Additional information was received on november 1, 2018 confirming that there was no patient injury.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
Correction to 3500a initial report.Manufacturer state code¿ field reflecting as ca and it should be mn.Manufacturer contact state code was left blank and it should be mn.Manufacturer site state code was left blank and it should be mn.These fields, have been processed accordingly.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
Investigation summary: it was reported that a 45 year old male patient underwent a shoulder arthroplasty performed with a sterlimed shaver "shaver blade sterling cuda large hub magenta" and metal shavings were observed during the procedure.It was unknown what intervention was performed.The device was exchanged and the procedure was continued.There was no patient injury reported.The device was returned loose within a resealable plastic bag.None of the original packaging or label was returned.There were no obvious visual damage or deformities observed.There are minor biological contaminants still present on the distal area of the shaver- indicative of handling within or outside of the operative field.The cutting edges appear sharp and clean; there are no observed pitting, nicks, or metal fatigue that could explain the presence of shavings.There are no metal shavings observed to be stuck to any of the still present biological matter.The inside surface area of the outer piece was examined and there is no observed damage or scouring marks that could result in metal shavings.The outer and inner sub-assemblies were taken apart.The shafts of both pieces appear straight.The two parts were reassembled together and the drop/spin test was conducted.The inner piece spun freely and there was no observed metal-on-metal rubbing.The assemblies were wiped down with light alcohol, using a lint-free cloth to collect any residue that could product metal shavings.No shavings were observed or collected.While there are indications of handling, no conclusion as to the cause of the reported issue is determined.The reported issue is not verified.The device history record (dhr) was review and no discrepancies related to the reported issue were uncovered.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
The biosense webster inc.Failure analysis lab received the device for evaluation on 11/1/2018.Therefore, populated device available for evaluation?, is device returned to manufacturer? and date device returned to manufacturer.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.Manufacturer's ref.No: (b)(4).

Brand Name
SHAVER BLADE STERLING CUDA LARGE HUB MAGENTA
Common Device Name
ARTHROSCOPE
Manufacturer (Section D)
STERILMED, INC.
5010 cheshire parkway
ste 2
plymouth MN 55446
MDR Report Key8028310
Report Number2134070-2018-00109
Device Sequence Number16518817
Product Code HRX
UDI-Device Identifier10888551000215
UDI-Public10888551000215
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K012536
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 10/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/20/2019
Device Catalogue NumberLINC9254
Device Lot Number2054625
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/01/2018
Initial Date Received by Manufacturer 10/03/2018
Supplement Date Received by Manufacturer11/01/2018
11/01/2018
11/01/2018
11/29/2018
Initial Report FDA Received Date11/01/2018
Supplement Report FDA Received Date11/01/2018
11/01/2018
11/29/2018
12/01/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1
Patient Age45 YR
Patient Weight47